EconPapers    
Economics at your fingertips  
 

Perfect Public Equilibrium When Players Are Patient

Satoru Takahashi, David Levine and Drew Fudenberg

Scholarly Articles from Harvard University Department of Economics

Abstract: We provide a characterization of the limit set of perfect public equilibrium payoffs of repeated games with imperfect public monitoring as the discount factor goes to one. Our result covers general stage games including those that fail a “full-dimensionality†condition that had been imposed in past work. It also provides a characterization of the limit set when the strategies are restricted in a way that endogenously makes the full-dimensionality condition fail, as in the strongly symmetric equilibrium studied by Abreu [Abreu, D., 1986. Extremal equilibria of oligopolistic supergames. J. Econ. Theory 39, 191–228] and Abreu et al. [Abreu, D., Pearce, D., Stacchetti, E., 1986. Optimal cartel equilibria with imperfect monitoring. J. Econ. Theory 39, 251–269]. Finally, we use our characterization to give a sufficient condition for the exact achievability of first-best outcomes. Equilibria of this type, for which all continuation payoffs lie on the Pareto frontier, have a strong renegotiation-proofness property: regardless of the history, players can never unanimously prefer another equilibrium.

Date: 2007
References: Add references at CitEc
Citations: View citations in EconPapers (41)

Published in Games and Economic Behavior

Downloads: (external link)
http://dash.harvard.edu/bitstream/handle/1/3196336/perfect_public.pdf (application/pdf)

Related works:
Journal Article: Perfect public equilibrium when players are patient (2007) Downloads
Working Paper: Perfect Public Equilibrium When Players are Patient (2004) Downloads
Working Paper: Perfect Public Equilibrium When Players Are Patient (2004) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hrv:faseco:3196336

Access Statistics for this paper

More papers in Scholarly Articles from Harvard University Department of Economics Contact information at EDIRC.
Bibliographic data for series maintained by Office for Scholarly Communication ().

 
Page updated 2025-03-19
Handle: RePEc:hrv:faseco:3196336